MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION ONE-LINK; SET, ADMINISTRATION, INTRAVASCULAR

BAXTER HEALTHCARE CORPORATION ONE-LINK; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 7N8377
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Air Embolism (1697); Chest Pain (1776); Dyspnea (1816); Vertigo (2134); Dizziness (2194)
Date of Event 10/28/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a one-link non-dehp y-type standard bore catheter extension set separated, and the patient subsequently experienced an air embolism.While undergoing extracorporeal photopheresis the patient began coughing and a spot of blood was observed on their chest.The patient coughed again, and the extension set ¿came apart¿ at the connection between the luer connection and the bifurcation of the pigtails ¿due to the force of coughing¿.When the extension set separated, ¿the port was open to air and with the patient's coughing, air was drawn into the port¿.The patient experienced chest pain, shortness of breath (saturations 80-82% on 6l nasal cannula), dizziness, and lightheadedness.The rapid response team was called to the patient¿s room and an ekg and chest x-ray were performed immediately.The extracorporeal photopheresis procedure was aborted, the one-link had been in use for 110 minutes.The patient was taken to the emergency room and admitted for observation on high flow oxygen.A chest x-ray and ct without contrast were completed (patient unable to undergo ct with contrast or vq scan due to contrast allergy); however, air embolism was diagnosed ¿based on the sequence of events and acute symptoms¿.Two days after the event onset, the patient was discharged from the hospital with follow-up care by their physician.No further information was available at the time of this report.
 
Additional Manufacturer Narrative
The device was requested.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Additional information was added to d9, e4, h3, h4, h6, and h10.H11: the actual device and photographs of the sample were received for evaluation.The returned photographs were reviewed, and it was noted that the y-junction came apart from the tubing.The actual sample was visually inspected, and it was also noted that the y-junction came apart from the tubing and there was solvent noted.The reported condition was verified.The cause of the reported condition could not be determined; however, was most likely a user-related issue as the customer had reported that ¿extension set came apart at the leur connection due to the force of her coughing and it caused her to have symptoms of air embolism¿.In addition, as per event description the extension set was in use for 110 minutes, meaning that therapy had started with no issue for 110 minutes, and the condition began after the patient coughed.As result, the force applied may have contributed to the issue.A nonconformance has been opened to address this issue.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
ONE-LINK
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE - DOMINICAN REPUBLIC
piisa industrial park antigua
carretera sanchez km 18 1/2
haina, san cristobal 91000
DR   91000
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key20776501
Report Number1416980-2024-06798
Device Sequence Number8004851
Product Code FPA
UDI-Device Identifier00085412091808
UDI-Public(01)00085412091808(10)DR24D08024
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K132734
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7N8377
Device Catalogue Number7N8377
Device Lot NumberDR24D08024
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer12/20/2024
Initial Report FDA Received Date11/25/2024
Supplement Report FDA Received Date01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.9% SODIUM CHLORIDE; ANGIODYNAMICS NEEDLE; ANTICOAGULANT CITRATE DEXTROSE SOLUTION; BARD POWER PORT; THERAKOS PHOTOPHERESIS PROCEDURAL INLET
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age63 YR
Patient SexFemale
Patient Weight62 KG